After suffering with post viral syndrome for over 12 months (parvovirus in spring 2010), viral thyroiditis, and subsequent chronic fatigue, chronic pain, I discovered I had B12 deficiency (149 pmol/L). I was put on 1200IU oral tablets of B12 for 1 month to see if I responded to them before resorting to injections. After I started taking them I noticed less fatigue and better concentration. Pain levels, especially pain along my forearms that are prehaps nerve pain(?) were reduced (but not gone). However when I had my level tested again (about 4 weeks after starting the tablets) I am now in the 700's (over the normal limit?). I have been told to stop taking them. My Dr is also surprised that I have responded in such a way and that such a big change should not occur over such a short time span. My symptoms have already started coming back, especially the burning/pain along my forearms/back of hand and lower legs/top of feet. I'm also wondering why he is concerned that it has shot up so quickly?
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.
Without the ability to examine and obtain a history, I can not tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.
I am not sure what the concern is. I am glad to hear that you responded so nicely to the supplementation. It is typically recommended to continue supplementation long-term.
I would suggest you follow up with your PCP and discuss with him/her the concerns they had.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
I was also recently diagnosed as B12 deficient. From my research online, normal levels are 200-900 but they prefer people to be at least in the 400's. So I am surprised he had you stop taking the vitamins completely in the 700's. Perhaps lowering the dose but stopping completely seems odd.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.